Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Permanent damage from Benzo's? Tom Twilight

Posted by yxibow on August 19, 2006, at 17:02:31

In reply to Permanent damage from Benzo's?, posted by Tom Twilight on August 19, 2006, at 9:38:36

> Hey all
>
> Sorry to clog up the forum with my posts today
>
> I was just wondering about the concept that Gaba function of the brain can be permanently altered by Benzo's over the long term.
>
> This is of course an imotive subject!
>
> I know previous benzo "addicts" are keen on the idea that there brains have been permantenly altered.
>
> Is there any truth to this?
> Is there any evidence for it?


Yes and no -- in my opinion, as the first benzodiazepine hit the market in 1960 (Librium), Valium (1962), we have multi-years of experience in what is the safest class of psychiatric medication in terms of side effects, when taken as directed, and not diverted or used for non-medical purposes.

I still continue to take a benzodiazepine for a lengthy disorder.

Nonetheless, I would say there is one place, and this applies to all AED (anti-epileptic drugs), that can cause temporary to permanent harm, and that is cold-turkey dumping of a medication.

We do not have MRIs that are capable of seeing what is probably the smallest lesion or whatever in my brain but something snapped years ago when I dumped tranxene (and the stupid people at the university didnt give it all right back) and it has caused periodic scalp muscle movement and back tension for the past 9 years. Robaxin helps somewhat -- Soma would help more but I cant take it in concerto with a benzodiazepine.


So I would say, and anyone is free to believe the statements at benzo.org or all such places, but that benzodiazepines are safe as directed. The no part would come as rapid withdrawal, undirected. That's a grey area and nobody knows what is going to happen to your body anything from grand and petit mal seizures to just frightful anxiety for a period of time.


-- Tidings

Jay

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:yxibow thread:678041
URL: http://www.dr-bob.org/babble/20060818/msgs/678144.html